Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 94, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 2, 2020, 3:26 PM MDT for Prowers County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2020, 3:26 PM MDT (21:26 UTC)
- Expired
- Jul 2, 2020, 3:47 PM MDT
- In force
- 21 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Prowers County, CO
The radar
The Goodland radar (KGLD), 163 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2395 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517
WUUS55 KPUB 022126
SVRPUB
COC099-022200-
/O.NEW.KPUB.SV.W.0094.200702T2126Z-200702T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
326 PM MDT Thu Jul 2 2020
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central Prowers County in southeastern Colorado...
* Until 400 PM MDT.
* At 325 PM MDT, a severe thunderstorm was located 7 miles southwest
of Granada, or 14 miles southeast of Lamar, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Granada, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3778 10223 3786 10255 3824 10246 3824 10206
TIME...MOT...LOC 2125Z 199DEG 32KT 3798 10238
HAIL...1.00IN
WIND...60MPH
$$
283 follow-up statements
431
WWUS55 KPUB 022132
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
332 PM MDT Thu Jul 2 2020
COC099-022200-
/O.CON.KPUB.SV.W.0094.000000T0000Z-200702T2200Z/
Prowers CO-
332 PM MDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR CENTRAL PROWERS COUNTY...
At 331 PM MDT, a severe thunderstorm was located near Granada, or 14
miles east of Lamar, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Granada, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3785 10251 3824 10246 3824 10206 3778 10223
TIME...MOT...LOC 2131Z 199DEG 32KT 3804 10236
HAIL...1.00IN
WIND...60MPH
$$
28341
WWUS55 KPUB 022143
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
343 PM MDT Thu Jul 2 2020
COC099-022200-
/O.CON.KPUB.SV.W.0094.000000T0000Z-200702T2200Z/
Prowers CO-
343 PM MDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN PROWERS COUNTY...
At 342 PM MDT, a severe thunderstorm was located over Hartman, or 13
miles west of Coolidge, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Granada, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3798 10248 3824 10246 3824 10206 3787 10220
TIME...MOT...LOC 2142Z 205DEG 22KT 3811 10225
HAIL...1.00IN
WIND...60MPH
$$
28413
WWUS55 KPUB 022147
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
347 PM MDT Thu Jul 2 2020
COC099-022157-
/O.CAN.KPUB.SV.W.0094.000000T0000Z-200702T2200Z/
Prowers CO-
347 PM MDT Thu Jul 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 3798 10248 3824 10246 3824 10206 3787 10220
TIME...MOT...LOC 2144Z 199DEG 32KT 3816 10223
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:18 PM MDT, 8 minutes earlier.
Area forecast discussion, Jul 2, 3:18 PM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 318 PM MDT Thu Jul 2 2020 .SHORT TERM...(This evening through Friday) Issued at 318 PM MDT Thu Jul 2 2020 Best chances for storms (some possibly severe),the rest of the afternoon and this evening will be over the far southeast plains where dew point are a little higher and SPC mesoanalysis shows most unstable CAPE of 1500+ J/kg and 0-6 km shear of around 30 kts. Other areas could see some isolated showers/tstms, with gusty winds being the main risk. Forecast models are indicating that some showers/storms could lingering into the late night hours along the eastern border. On Fri, the upper ridge is expected to be centered about over northeast NM. Dew points Fri afternoon are expected to mostly be in the 40s to lower 50s across the southeast plains, and in the 30s in the high valleys. CAPE values are forecast to be about 1200+ J/kg across the far southeast plains, with shear values of around 40 kts. There could be a couple/few strong to severe storms. Otherwise, scattered thunderstorms will be possible across much of the area on Friday. Temps will generally be around to a little above average, with highs mostly in the 90s across the southeast plains, and in the 80s in the high valleys. .LONG TERM...(Friday night through Thursday) Issued at 318 PM MDT Thu Jul 2 2020 Friday night-Sunday...Current forecast remains on track through the 4th of July Holiday weekend, as a broad upper level ridge continues to retrograde across the Rockies through the period, with the center of upper high progged to be across southwestern Arizona Sunday afternoon. Models also remain consistent on available moisture increasing across the region within weak easterly low level across the plains, as well as a plume of moisture from the Desert SW becoming entrained within the weak west to southwest flow aloft through the period. This increased moisture will work with strong summer heating, and a few minor embedded disturbances progged to move through the ridge, to produce scattered to numerous afternoon showers and thunderstorms across the area through the holiday weekend. The best coverage of storms is expected over and near the higher terrain Saturday afternoon, with storms moving across the eastern plains through the late afternoon and evening hours. With generally weak westerly flow aloft, thunderstorms will become more pop and drop in nature, with heavy rain and localized flash flooding becoming the main storm risks, especially if storms form or move across one of the area burn scars. With more expected convection and increased moisture, temperatures around the area look fall to around seasonal averages. Monday-Thursday...Flow aloft progged to become more westerly as eastern Pacific energy translating across the northern Tier of States is progged to push the upper high south and east of the region. This will allow for a slow drying trend as available moisture thins out across the Rockies. This will also allow for temperatures to warm back to above seasonal levels through the period. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 318 PM MDT Thu Jul 2 2020 Chances for tstms are relatively low this evening at KALS, KCOS, and KPUB, but cannot be completely ruled out. Otherwise, VFR conditions are expected the next 24hrs. Friday afternoon, there will be a little better chance for showers/tstms, especially at KCOS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MW AVIATION...28
Hazardous weather outlook, Jul 2, 11:44 AM MDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1144 AM MDT Thu Jul 2 2020 COZ058>089-093>099-031745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1144 AM MDT Thu Jul 2 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered storms are expected this afternoon and evening across portions of southeast Colorado, with the best chances being over the far southeast plains. The strongest storms should generally be east of line from La Junta to Kim, where one or two storms could become severe, with the main severe risks being wind gusts around 60 mph and hail the size of quarters. All storms will be capable of producing deadly lightning and gusty outflow winds, with some of the stronger storms being capable of producing hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorm activity is forecast to increase in frequency and areal coverage for Friday through Sunday, before tapering off once again for Monday through Wednesday. The main storm risks each day will be cloud to ground lightning and wind gusts up to 40 mph. The increased storm activity for Friday through Sunday will also present the additional concern of potential flash flooding for area burn scars. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across portions of southeast Colorado this afternoon and evening. 28/28
In the hours before
Special weather statement, Jul 2, 1:42 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
142 PM MDT Thu Jul 2 2020
COZ097-022015-
Las Animas Vicinity/Bent County CO-
142 PM MDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENT COUNTY UNTIL
215 PM MDT...
At 141 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles south of John Martin Reservoir, or 28 miles southwest of Lamar,
moving north at 25 mph.
Heavy rainfall, penny size hail and winds in excess of 40 mph will
be possible with this storm.
Locations impacted include...
John Martin Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3767 10294 3771 10312 3804 10309 3806 10290
3794 10275
TIME...MOT...LOC 1941Z 197DEG 22KT 3780 10300
mwSpecial weather statement, Jul 2, 2:17 PM MDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Pueblo CO 217 PM MDT Thu Jul 2 2020 COZ095>098-022045- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Western Kiowa County CO-Eastern Kiowa County CO- 217 PM MDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...SOUTH CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 245 PM MDT... At 217 PM MDT, Doppler radar was tracking a strong thunderstorm near Lamar, moving north at 25 mph. Heavy rainfall, nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamar, Wiley, Neegronda Reservoir and Queens Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3793 10257 3795 10284 3833 10285 3830 10245 TIME...MOT...LOC 2017Z 183DEG 23KT 3807 10270 mw
Local storm report, Jul 2, 2:36 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 2 S WILEY 38.13N 102.72W
07/02/2020 M1.00 INCH PROWERS CO TRAINED SPOTTER
&&Special weather statement, Jul 2, 2:45 PM MDT, 41 minutes before
Special Weather Statement National Weather Service Pueblo CO 245 PM MDT Thu Jul 2 2020 COZ095>098-022115- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Western Kiowa County CO-Eastern Kiowa County CO- 245 PM MDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...SOUTH CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 315 PM MDT... At 245 PM MDT, Doppler radar was tracking a strong thunderstorm over Wiley, or 7 miles northwest of Lamar, moving north at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wiley, Neegronda Reservoir, Queens Reservoir and Neeoshe Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3808 10265 3809 10283 3833 10286 3833 10259 TIME...MOT...LOC 2045Z 184DEG 16KT 3815 10274 mw
Special weather statement, Jul 2, 2:56 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
256 PM MDT Thu Jul 2 2020
COZ096-022115-
Eastern Kiowa County CO-
256 PM MDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
315 PM MDT...
At 255 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Sheridan Lake, or 15 miles southeast of Cheyenne
Wells, moving north at 30 mph.
Heavy rain, nickel size hail and wind gusts up to 50 mph will be
possible with this storm.
This storm will remain over mainly rural areas of northeastern Kiowa
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3854 10212 3854 10232 3861 10232 3862 10229
3861 10210
TIME...MOT...LOC 2055Z 184DEG 26KT 3861 10222
mwSpecial weather statement, Jul 2, 3:14 PM MDT, 12 minutes before
Special Weather Statement National Weather Service Pueblo CO 314 PM MDT Thu Jul 2 2020 COZ098-022130- Lamar Vicinity/Prowers County CO- 314 PM MDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS COUNTY UNTIL 330 PM MDT... At 314 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Two Buttes Reservoir, or 23 miles south of Lamar, moving north at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Prowers County. LAT...LON 3765 10240 3771 10261 3803 10254 3794 10221 TIME...MOT...LOC 2114Z 198DEG 28KT 3775 10248 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:46 PM MDT | Special Weather Statement | PUB | 29 min | |
| Jul 2, 12:56 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
| Jul 2, 1:42 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jul 2, 2:17 PM MDT | Special Weather Statement | PUB | Prowers | 28 min |
| Jul 2, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 23 min |
| Jul 2, 2:45 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jul 2, 3:03 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 27 min |
| Jul 2, 3:14 PM MDT | Special Weather Statement | PUB | Prowers | 16 min |
| Jul 2, 3:31 PM MDT | Special Weather Statement | PUB | Otero | 44 min |
| Jul 2, 3:48 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 27 min |
| Jul 2, 3:54 PM MDT | Flash Flood Warning | PUB | Kiowa | 3 hr |
| Jul 2, 5:03 PM MDT | Special Weather Statement | PUB | Otero | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.